MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hemolysis (1886); Hemolytic Anemia (2279); Mitral Valve Insufficiency/ Regurgitation (4451)
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Per report received from japan, as reported by a field clinical specialist, a right femoral vein transcatheter mitral valve replacement procedure was performed on (b)(6) 2025 using a pascal precision 20000is valve.Around five days later, postoperative hemolysis occurred which the doctor considered may have been caused by residual jet/ residual mr (mitral regurgitation) from the p10 medial side.A non-edwards device was placed at the same medial p10 location semiurgently on (b)(6) 2025.Following this intervention, mr from that site disappeared; however, a small amount of clipthrough mr remained.The patient outcome was recovered.The heart team planned to monitor the course to see whether the hemolysis improves.The device remained implanted in the patient.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b2, b4, b5, g3, g6, h1, h2, h6, and h11.
 
Event or Problem Description
On january 16, 2026, additional information received from clinical specialist after device placement, the mr (mitral regurgitation) was reduced to trivial; however, the hemolysis did not improve.Given the patients preexisting frailty, they passed away at the end of last year.On january 21, 2026, additional information received from clinical specialist the exact date of the patient's death is unknown.Hemolysis persisted despite blood transfusions and device placement.Based on the physician's comments, the causal relationship with the product remains unclear.An eccentric jet on the medial side was initially suspected to be the cause of hemolysis.The condition did not significantly improve, even after implantation, leaving the cause undetermined.The patient had been in a weakened state prior to these events.After the intervention procedure, the residual regurgitation was reduced to trivial and considered controlled.
 
Event or Problem Description
Information from the preop summary showed an 86-year-old woman presented for an episode of congestive heart failure.Patient history consistent for severe mitral regurgitation (mr) from p2 prolapse and low-flow, low-gradient aortic stenosis (as) (mod-severe), anemia without identifiable gi bleeding, total gastrectomy, chronic kidney disease, varicose veins, and normocytic anemia, with frailty noted by her low weight.She is now being evaluated for mitral transcatheter edge-to-edge repair (m-teer) due to the severe mr.Pertinent preoperative lab work includes: hgb 6.8g/dl.Anemia remains clinically relevant which may be related to aortic stenosis or other organ dysfunction; however, the root cause remains undetermined.Imaging showed a significant coaptation gap and mitral leaflet/annular calcification, increasing difficulty of leaflet grasping and risk of single-leaflet device attachment (slda).The case is high-risk due to anatomic complexity, calcification, anemia, and combined mr and lf-lg as.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, d4, g3, g6, h2, h4, h6, and h11.H6 type of investigation: labelling review: the complaint for reduced therapeutic efficacy over time / incorrect implant position was confirmed.No product or imaging was provided for evaluation for reduced therapeutic efficacy over time / incorrect implant position.Per the event description, the residual jet from the pascal implant on the medial side may have contributed to the hemolysis, which was resolved by additional intervention.Additional information states that the procedure was completed without complications.Given the information provided, a definite root cause is unable to be determined.The device history record review was completed.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Based on the complaint investigation, the complaint for reduced therapeutic efficacy over time/incorrect implant position was confirmed with objective evidence.No product was provided for evaluation for reduced therapeutic efficacy over time/incorrect implant position.Imaging confirmed severe residual mr as a result of the presence of a wide flail segment.Per the event description, the residual jet from the pascal implant on the medial side may have contributed to the hemolysis, which was resolved by additional intervention.Additional information stated that the procedure was completed without complications.Given the information provided, a definite root cause is unable to be determined.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23839359
Report Number2015691-2025-10308
Device Sequence Number9957869
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)260918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model Number20000IS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/16/2026
01/23/2026
04/14/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/22/2026
02/02/2026
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale